MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38483
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p100022/s026.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The physician was realigning existing stents and deploying the cook stent.At approximately 70% deployment, the user felt it got tight and might snap.The deployment went well after communicating with the head of pad therapies at cook and engineering personnel.Instead of using the wheel the system was pulled back to be able to fully deploy the stent.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿thumbwheel malfunctions during deployment¿.The physician was realigning existing stents and deploying the cook stent.At approximately 70% deployment, the user felt it got tight and might snap.The deployment went well after communicating with the head of pad therapies at cook and engineering personnel.Instead of using the wheel the system was pulled back to be able to fully deploy the stent.
 
Additional Manufacturer Narrative
(b)(4).Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: ed sutkowski, cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana, 47402-4195.Importer site establishment registration number: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿thumbwheel malfunctions during deployment.¿ the physician was realigning existing stents and deploying the cook stent.At approximately 70% deployment, the user felt it got tight and might snap.The deployment went well after communicating with the head of pad therapies at cook and engineering personnel.Instead of using the wheel the system was pulled back to be able to fully deploy the stent.
 
Additional Manufacturer Narrative
Pma/510(k) # = p100022/s026.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana, 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: 2 x units of zisv6-35-125-6-140-ptx devices of lot number c1558467 involved in this complaint were returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.From the information provided it is known that two devices were returned to cirl as it was not known which device the physician had difficulties with.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 28 february 2019.The pusher band on device one was still within the stent retraction sheath (srs) and no damage was noted on the delivery system.The handle of the device was opened and no issues were noted.The thumbwheel was rotated and functioned as expected.The pushed band on the second device was fully exposed suggesting this was the device that was used successfully during the procedure.Document review: prior to distribution zisv6-35-125-6-140-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-140-ptx of lot number c1558467 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1558467.There is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.Difficult patient anatomy could have caused and/or contributed to high force being exerted on the srs as the thumbwheel was rotated which could have caused and/or contributed to resistance during deployment.It should be noted that the physician involved in this complaint was given direction by the product manager during the procedure to remove the device from the patient after deployment had begun.It has been established that this was an isolated incident and it has been acknowledged this advice should not have been given.This advice has not been given before and will not be given in the future.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8330201
Report Number3001845648-2019-00047
Device Sequence Number46833
Product Code NIU
UDI-Device Identifier10827002384832
UDI-Public(01)10827002384832(17)200928(10)C1558467
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Model NumberG38483
Device Catalogue NumberZISV6-35-125-6-140-PTX
Device Lot NumberC1558467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/12/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer01/15/2019
01/15/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date03/12/2019
04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1